Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 250, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 24, 2013, 3:45 PM EDT for 5 counties in Georgia. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2013, 3:45 PM EDT (19:45 UTC)
- Expired
- Jul 24, 2013, 4:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Chattahoochee County, GA, Marion County, GA, Muscogee County, GA, Stewart County, GA, Webster County, GA
The radar
The Maxwell AFB radar (KMXX), 99 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 314 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
068
WUUS52 KFFC 241945
SVRFFC
GAC053-197-215-259-307-242045-
/O.NEW.KFFC.SV.W.0250.130724T1945Z-130724T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT WED JUL 24 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHATTAHOOCHEE COUNTY IN WEST CENTRAL GEORGIA
MARION COUNTY IN WEST CENTRAL GEORGIA
MUSCOGEE COUNTY IN WEST CENTRAL GEORGIA
STEWART COUNTY IN WEST CENTRAL GEORGIA
NORTHWESTERN WEBSTER COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 445 PM EDT
* AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
MILES NORTHWEST OF UPATOI TO NORTH FORT BENNING TO 8 MILES SOUTH OF
FORT BENNING/LAWSON ARMY AIR FIELD TO 15 MILES SOUTH OF FORT
BENNING/LAWSON ARMY AIR FIELD TO 27 MILES SOUTHWEST OF FORT
BENNING/LAWSON ARMY AIR FIELD...MOVING SOUTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CUSSETA...LUMPKIN...RICHLAND...BUENA VISTA...PRESTON AND WESTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND GUSTS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3192 8492 3195 8497 3197 8497 3197 8504
3200 8507 3213 8507 3226 8490 3233 8501
3258 8491 3259 8469 3253 8468 3252 8469
3253 8465 3252 8457 3256 8449 3243 8439
3217 8444 3191 8465
TIME...MOT...LOC 1945Z 303DEG 25KT 3257 8481 3237 8482
3222 8493 3212 8503 3211 8533
$$3 follow-up statements
452
WWUS52 KFFC 242016
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
416 PM EDT WED JUL 24 2013
GAC215-242026-
/O.CAN.KFFC.SV.W.0250.000000T0000Z-130724T2045Z/
MUSCOGEE GA-
416 PM EDT WED JUL 24 2013
...THE SEVERE THUNDERSTORM WARNING FOR MUSCOGEE COUNTY IS
CANCELLED...
THE LINE OF SEVERE THUNDERSTORMS HAS MOVED OUT OF THE AREA.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
LAT...LON 3192 8492 3197 8497 3197 8504 3200 8507
3213 8507 3226 8490 3233 8501 3237 8499
3237 8495 3241 8488 3242 8477 3252 8471
3252 8457 3256 8449 3243 8439 3217 8444
3192 8465
TIME...MOT...LOC 2016Z 303DEG 25KT 3244 8460 3224 8461
3209 8472 3199 8482 3198 8512
$$
GAC053-197-259-307-242045-
/O.CON.KFFC.SV.W.0250.000000T0000Z-130724T2045Z/
WEBSTER GA-STEWART GA-MARION GA-CHATTAHOOCHEE GA-
416 PM EDT WED JUL 24 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CHATTAHOOCHEE...MARION...STEWART AND NORTHWESTERN WEBSTER
COUNTIES...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MARION ESTATES TO ZELLOBEE TO CHARLES TO WESTVILLE TO 9 MILES
SOUTHWEST OF FLORENCE MARINA STATE PARK...MOVING SOUTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OAKLAND...SEMINOLE...RICHLAND...BRANTLEY...BUENA VISTA...CHURCH
HILL...FIVE POINTS...KIMBROUGH...TROUTMAN...DRANEVILLE...WESTON...
TAZEWELL...PRESTON AND DOYLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND GUSTS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3192 8492 3197 8497 3197 8504 3200 8507
3213 8507 3226 8490 3233 8501 3237 8499
3237 8495 3241 8488 3242 8477 3252 8471
3252 8457 3256 8449 3243 8439 3217 8444
3192 8465
TIME...MOT...LOC 2016Z 303DEG 25KT 3244 8460 3224 8461
3209 8472 3199 8482 3198 8512
$$231
WWUS52 KFFC 242026
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
426 PM EDT WED JUL 24 2013
GAC053-197-259-307-242045-
/O.CON.KFFC.SV.W.0250.000000T0000Z-130724T2045Z/
WEBSTER GA-STEWART GA-MARION GA-CHATTAHOOCHEE GA-
426 PM EDT WED JUL 24 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR EASTERN CHATTAHOOCHEE...SOUTHERN MARION...STEWART AND
NORTHWESTERN WEBSTER COUNTIES...
AT 421 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BRANTLEY TO SEMINOLE TO RICHLAND TO 6
MILES WEST OF TROUTMAN TO 10 MILES WEST OF SANFORD...MOVING SOUTHEAST
AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHURCH
HILL...KIMBROUGH...BUENA VISTA...DRANEVILLE...WESTON...TAZEWELL...
PRESTON AND DOYLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND GUSTS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3192 8492 3197 8496 3224 8483 3239 8478
3242 8472 3242 8463 3242 8453 3243 8439
3217 8444 3192 8465
TIME...MOT...LOC 2026Z 303DEG 25KT 3237 8455 3217 8456
3202 8467 3193 8477 3192 8507
$$978
WWUS52 KFFC 242037
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
437 PM EDT WED JUL 24 2013
GAC053-197-259-307-242045-
/O.CON.KFFC.SV.W.0250.000000T0000Z-130724T2045Z/
WEBSTER GA-STEWART GA-MARION GA-CHATTAHOOCHEE GA-
437 PM EDT WED JUL 24 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHEASTERN CHATTAHOOCHEE...SOUTHERN MARION...EASTERN STEWART
AND NORTHWESTERN WEBSTER COUNTIES...
AT 434 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BUENA VISTA TO CHURCH HILL TO KIMBROUGH
TO TROUTMAN TO 21 MILES WEST OF TROUTMAN...MOVING SOUTHEAST AT 30
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DRANEVILLE...PRESTON AND DOYLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3192 8492 3194 8485 3206 8475 3222 8472
3230 8468 3234 8458 3233 8441 3217 8444
3192 8465
TIME...MOT...LOC 2037Z 303DEG 25KT 3232 8451 3212 8452
3197 8463 3188 8473 3187 8503
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:05 PM EDT, 40 minutes earlier.
Area forecast discussion, Jul 24, 3:05 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 305 PM EDT WED JUL 24 2013 .SHORT TERM /TONIGHT THROUGH THURSDAY/... NORTHWEST FLOW ALOFT STILL DOMINATE OVER THE SOUTHEAST. RIPPLES WITHIN THE FLOW WILL LEAD TO THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION. WITH NW FLOW...MCS DEVELOPMENT IS DEFINITELY A POSSIBILITY. CURRENT RADAR SHOWS AN ORGANIZED SEVERE WIND EVENT APPROACHING CSG. THIS STORM SHOULD AFFECT SW GA THROUGH THIS EVENING. THE REST OF THE FORECAST IS DIFFICULT AS GUIDANCE IS NOT PREDICTING CONVECTION WELL THROUGH TODAY AND TONIGHT. THE HIRES MODELS HAVE NOT PREDICTED CURRENT CONVECTION WELL THROUGH THE DAY AND MY SUSPICION IS THAT THIS IS BECAUSE THE MODELS ARE RUN WITH NAM BOUNDARY CONDITIONS. THE 06Z AND 12Z NAM HAD BEEN PRODUCING LOW LEVELS OF INSTABILITY ACROSS GA TODAY...WHEREAS THE GFS WAS PREDICTING HIGHER LEVELS OF CAPE TODAY. AS SUCH THE POPS REPRESENT THE STORM IN AL MOVING INTO OUR AREA AND POSSIBLE FRONTAL CONVECTION ACROSS NORTH GEORGIA THIS AFTERNOON...THEN DRIFTING SOUTH THROUGH THE PERIOD. WHILE NOT LIKELY...IT CANNOT BE RULED OUT THAT CONVECTION TO OUR NORTH COULD FORM INTO A MCS TONIGHT AND DROP THROUGH THE STATE IN THE OVERNIGHT HOURS. TOMORROW...THE FRONT SHOULD BE LOCATED ACROSS CENTRAL GEORGIA AND WITH IT A SLIGHT CHANCE OF THUNDER ACROSS MOST OF THE REGION IN THE AM HOURS. AS FOR TEMPS...TOOK A BLEND BETWEEN THE SHORT TERM MODELS. ARG .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... VERY FEW CHANGES TO THE EXTENDED TODAY. REFRESHED PERIODS 3 AND 4 WITH NEW GUIDANCE BLENDS WHICH RESULTED IN SLIGHTLY HIGHER DEWPOINTS...BUT FOR THE MOST PART LITTLE CHANGE. THE UPPER TROUGH AXIS SHOULD BE JUST TO THE EAST OF THE AREA THURSDAY NIGHT AND FRIDAY WITH THE SURFACE TROUGH PUSHED TO THE SOUTH. THE UPPER FLOW FLATTENS OUT SOMEWHAT FOR THE END OF THE WORK WEEK BEFORE THE NEXT SIGNIFICANT SHORTWAVE /MCS/ DIVES DOWN INTO THE LOWER MISSISSIPPI VALLEY FRIDAY AFTERNOON...REINFORCING THE UPPER TROUGH. SOME QUESTION REMAINS AS TO HOW MUCH OF AN IMPACT THIS SYSTEM WILL HAVE FOR US ON SATURDAY...12Z GFS IS FASTER AND A LITTLE WEAKER THAN THE 00Z ECMWF. ECMWF NOT QUITE AS DEEP WITH THE TROUGH AXIS BUT MORE POTENT AS FAR AS SENSIBLE WEATHER IMPACTS FOR SUNDAY...WHEREAS THE GFS IS STARTING TO CLEAR NORTH GEORGIA OUT BY SUNDAY MORNING. NEXT BIG SYSTEM IS TO AFFECT US TOWARD THE MIDDLE OF NEXT WEEK. WPC QPF VALUES WERE PRETTY IMPRESSIVE FOR DAYS 6 AND 7 BUT THE GFS AT LEAST HAS BACKED OFF ON SOME OF THIS. WITH THESE UNCERTAINTIES...HAVE MADE NO CHANGES TO THE REMAINDER OF THE EXTENDED AT THIS TIME. OTHERWISE THE BIG STORY WILL BE WHAT HAPPENS WITH TROPICAL STORM DORIAN. ENSEMBLES TAKE IT 10 DAYS TO REACH THE NORTHERN BAHAMAS AND OBVIOUSLY A LOT CAN HAPPEN IN 10 DAYS...OR OF COURSE NOTHING MAY HAPPEN. HOWEVER... WITH SATURATED SOILS AND HIGH LAKE AND RIVER LEVELS...RESIDENTS OF NORTH AND CENTRAL GEORGIA ARE ENCOURAGED TO MONITOR THE PROGRESS OF DORIAN AND STAY TUNED FOR UPDATED FORECASTS. SEE PREVIOUS DISCUSSION BELOW. TDP LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... /ISSUED AT 349 AM EDT WED JUL 24 2013/ NO REAL CHANGES TO THE PREVIOUS MODEL TRENDS THROUGH THE EXTENDED FORECAST PERIOD. FAIRLY GOOD AGREEMENT AMONG THE MEDIUM RANGE MODELS THROUGH THE WEEKEND AS FAR AS THE LARGER SCALE FEATURES ARE CONCERNED WITH A PERSISTENT EASTERN U.S. UPPER TROUGH DOMINATING THE REGIONAL WEATHER. EXTENDED FORECAST PERIOD STARTS OUT IN A BIT OF A QUIET PERIOD AS THE MAIN UPPER TROUGH AXIS IS EAST OF THE STATE... WITH SCATTERED...MAINLY DIURNAL...CONVECTION EXPECTED THROUGH FRIDAY. WEAK NORTHWESTERLY UPPER FLOW WILL KEEP A CHANCE FOR A ROUND OR TWO OF MORE ORGANIZED CONVECTION ASSOCIATED WITH ANY WEAK RIPPLES RIDING DOWN THE BACKSIDE OF THE TROUGH...BUT NO DISTINCT SHORT WAVE IS EVIDENT IN THE MODELS AT THIS TIME. FOR THE WEEKEND...A NEW SHORT WAVE DIGS INTO THE MID-SOUTH FRIDAY NIGHT AND SWEEPS ACROSS THE REGION SATURDAY. GFS/ECMWF/CMC/NAM ARE SURPRISINGLY SIMILAR WITH THIS FEATURE SO I WILL BE BUMPING UP SATURDAY/S POPS INTO THE LIKELY RANGE. FOR NOW THE MODELS ARE ONLY SHOWING A WEAK SURFACE BOUNDARY ASSOCIATED WITH THIS FEATURE. ALTHOUGH INSTABILITY IS FORECAST TO REMAIN MODERATE AT BEST SATURDAY...SOME WEAK SHEAR IS EVIDENT SO CONVECTION MAY BE A BIT MORE ORGANIZED AND AT LEAST A SMALL INCREASE IN THE POTENTIAL FOR SEVERE STORMS WILL NEED TO BE WATCHED WITH THIS SYSTEM. WEAK SURFACE TROUGHING AND WEAK UPPER LEVEL FLOW SETTLE IN FOR THE REMAINDER OF THE EXTENDED FORECAST PERIOD. MODELS ARE SHOWING A SIGNIFICANT REDUCTION IN DEEPER LAYER MOISTURE THURSDAY NIGHT AND FRIDAY...BUT AMPLE LOW-LEVEL MOISTURE REMAINS AVAILABLE FROM THE MOIST SURFACE CONDITIONS FOR SCATTERED CONVECTION. BETTER DEEP MOISTURE ACCOMPANIES THE SYSTEM SATURDAY. A FAIRLY STRONG MOISTURE GRADIENT SETS UP FOR THE BALANCE OF THE PERIOD INTO THE MIDDLE OF NEXT WEEK WITH RELATIVELY DRY AIR ACROSS THE NORTH. HOWEVER...IN THE ABSENCE OF A STRONG UPPER RIDGE THERE SHOULD BE SUFFICIENT MOISTURE AVAILABLE FOR ISOLATED TO SCATTERED... MAINLY DIURNAL...CONVECTION AREA-WIDE EACH DAY WITH AT LEAST SLIGHTLY BETTER CHANCES ACROSS CENTRAL GEORGIA. EXCEPT FOR SATURDAY WITH THE INCREASED CLOUD COVER AND PRECIPITATION EXPECTED...TEMPERATURES ARE EXPECTED TO REMAIN AROUND SEASONAL NORMALS THROUGH THE EXTENDED FORECAST PERIOD. 20 && .AVIATION... 18Z UPDATE... INTERMITTENT PERIODS OF MVFR CEILINGS ARE STILL AFFECTING SOME OF THE METRO TAF SITES. THESE PERIODS APPEAR TO BE SHORT LIVED AND ARE EXPECTED TO SCATTER OUT THIS AFTERNOON. MAIN CONCERN FOR THE PERIOD IS CONVECTION. AN AREA OF CONVECTION TO THE WEST WILL AFFECT CSG SHORTLY. OTHER CONVECTION APPEARS POSSIBLE MOVING FROM NORTH TO SOUTH TODAY AS A COLD FRONT MOVES INTO THE AREA. STORMS COULD BE STRONG AND A SEVERE WIND GUST CANNOT BE RULED OUT. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON TIMING OF CONVECTION...HIGH ON ALL OTHER ELEMENTS. ARG && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 90 70 89 / 40 40 20 20 ATLANTA 70 88 71 88 / 40 20 10 10 BLAIRSVILLE 64 84 64 83 / 30 20 20 20 CARTERSVILLE 68 88 65 89 / 30 20 10 10 COLUMBUS 72 92 72 92 / 50 20 10 10 GAINESVILLE 69 87 69 86 / 40 30 20 20 MACON 71 92 71 92 / 50 40 20 20 ROME 68 90 65 90 / 30 20 10 10 PEACHTREE CITY 68 89 67 89 / 40 20 10 10 VIDALIA 72 91 72 91 / 40 40 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ARG LONG TERM....TDP AVIATION...ARG
Hazardous weather outlook, Jul 24, 4:30 AM EDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 430 AM EDT WED JUL 24 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 430 AM EDT WED JUL 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE....MAINLY THIS AFTERNOON AND EVENING. WEATHER HAZARDS EXPECTED... HEAVY RAIN...GUSTY WINDS...HAIL AND LIGHTNING. DISCUSSION... A VERY MOIST AND MODERATELY UNSTABLE AIRMASS ALONG WITH WEAK WAVES IN THE NORTHWESTERLY UPPER-LEVEL FLOW WILL ONCE AGAIN PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA TODAY THROUGH TONIGHT. THE BEST CHANCES WILL BE THIS AFTERNOON AND EVENING WITH THE ADDITIONAL INSTABILITY PROVIDED BY DAYTIME HEATING. INSTABILITY WILL BE MODERATE BY THIS AFTERNOON...AND A FEW STORMS COULD BECOME SEVERE LATE THIS AFTERNOON AND INTO THE EARLY EVENING WITH DAMAGING WINDS UP TO 60 MPH AND QUARTER-SIZED HAIL THE PRIMARY THREAT. WITH PRECIPITABLE WATER VALUES REMAINING WELL ABOVE SEASONAL NORMALS...HEAVY RAINFALL WITH LOCALIZED FLOODING REMAINS POSSIBLE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ISOLATED TO SCATTERED...MAINLY AFTERNOON AND EVENING...THUNDERSTORMS ARE EXPECTED EACH DAY. THUNDERSTORMS WILL BE MORE NUMEROUS SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Local storm report, Jul 24, 10:16 AM EDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1016 AM EDT WED JUL 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG EASTMAN 32.20N 83.18W
07/23/2013 DODGE GA EMERGENCY MNGR
AROUND A DOZEN TREES DOWN FROM GRESTON TO NORTH OF
CHAUNCEY...MOST IN THE EASTMAN AREA. SEVERAL POWER
OUTAGES AS WELL.
&&
TPALMERThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 2:49 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Muscogee | 56 min |
| Jul 24, 4:57 PM EDT | Special Weather Statement | FFC | Hall | 33 min |
| Jul 24, 7:45 PM EDT | Special Weather Statement | FFC | Jefferson | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.